Vol. 126, No. 2, 1987

Recent Issues
Vol. 271: 1
Vol. 270: 1  2
Vol. 269: 1  2
Vol. 268: 1  2
Vol. 267: 1  2
Vol. 266: 1  2
Vol. 265: 1  2
Vol. 264: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Weak convergence and nonlinear ergodic theorems for reversible semigroups of nonexpansive mappings

Anthony To-Ming Lau and Wataru Takahashi

Vol. 126 (1987), No. 2, 277–294
DOI: 10.2140/pjm.1987.126.277
Abstract

Let S be a semitopological semigroup. Let C be a closed convex subset of a uniformly convex Banach space E with a Fréchet differentiable norm and S = {Ta;a in S} be a continuous representation of S as nonexpansive mappings of C into C such that the common fixed point set F(S) of S in C is nonempty. We prove in this paper that if S is right reversible (i.e. S has finite intersection property for closed right ideals), then for each x in C, the closed convex set W(x) F(S) consists of at most one point, where W(x) = {Ks(x);s in S}, Ks(x) is the closed convex hull of {Ttx;t s} and t s means t = s or t in Ss. This result is applied to study the problem of weak convergence of the net{Tsx;s in S}, with S directed as above, to a common fixed point of S. We also prove that if E is uniformly convex with a uniformly Fréchet differentiable norm, S is reversible and the space of bounded right uniformly continuous functions on S has a right invariant mean, then the intersection W(x) F(S) is nonempty for each x in C if and only if there exists a nonexpansive retraction P of C onto F(S) such that PTs = TsP = P for all s in S and P(x) is in the closed convex hull of {Ts(x);s in S}, x in C.

Mathematical Subject Classification 2000
Primary: 47H20
Milestones
Received: 11 May 1984
Published: 1 February 1987
Authors
Anthony To-Ming Lau
http://www.math.ualberta.ca/Lau_A.html
Wataru Takahashi